Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 87, NWS Tulsa, OK

June 7, 2008Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 7, 2008, 8:39 AM CDT for Ottawa County, Oklahoma. It took effect at Jun 7, 2008, 11:26 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 8:39 AM CDT (13:39 UTC)
In effect from
Jun 7, 2008, 11:26 AM CDT
Expired
Jun 7, 2008, 6:13 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.96 ft at Jun 7, 2008, 12:00 PM CDT.

actionminormoderate5101506/0706/08
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 071339
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
839 AM CDT SAT JUN 07 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-072139-
/O.NEW.KTSA.FL.W.0087.080607T1626Z-080608T0130Z/
/COMO2.1.ER.080607T1626Z.080607T1800Z.080607T1930Z.NO/
839 AM CDT SAT JUN 07 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR COMMERCE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM SATURDAY THE STAGE WAS 14.78 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.1 
  FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
1 follow-up statement
000 
WGUS84 KTSA 072313
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SAT JUN 07 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. 
  
OKC115-072343-
/O.CAN.KTSA.FL.W.0087.000000T0000Z-080608T0130Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
613 PM CDT SAT JUN 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR COMMERCE.
* AT  500 PM SATURDAY THE STAGE WAS 14.63 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE NEOSHO RIVER NEAR COMMERCE CRESTED BELOW FLOOD STAGE
  AT 15.0 FEET.  THE RIVER WILL REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 7, 4:05 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 7, 4:05 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
405 AM CDT SAT JUN 7 2008

.DISCUSSION...
REGIONAL PROFILERS SHOW 50 KNOTS OF FLOW AT 925MB THIS MORNING
WITH LOW CLOUDS STREAMING NORTH OUT OF TEXAS INTO SOUTHERN OK.
REMAINS OF OLD FRONTAL BOUNDARY LOCATED JUST SOUTH OF KS BORDER
WITH SOME CU DEVELOPMENT...AND WITH TROPICAL AIRMASS MAY SEE A FEW
SUNRISE SURPRISE SHOWERS. IN FACT A FEW SHOWERS OR STORMS CANNOT
BE RULED OUT THIS AFTERNOON BUT FEEL THAT COVERAGE LIMITED ENOUGH
TO KEEP OUT OF FORECAST. OTHERWISE ANOTHER WINDY AND VERY WARM DAY
WITH A FEW GUSTS APPROACHING WIND ADVISORY CRITERIA OVER NW
SECTIONS.

CONTINUED BREEZY AND VERY WARM TONIGHT AND SUNDAY BEFORE THE NEXT
CHANCE OF THUNDERSTORMS ARRIVES WITH A WEAK COLD FRONT SURGING
INTO THE CENTRAL PLAINS. STRONG SIGNAL REMAINS OF SEVERE STORMS
DEVELOPING NEAR A WAVE ON THIS FRONT ACROSS FAR NW OKLAHOMA ITO
WESTERN KANSAS...WITH THE ACTIVITY GROWING INTO AN MCS SUNDAY
EVENING AND MOVING ACROSS PORTIONS OF NE OKLAHOMA. THE EXACT
EVOLUTION OF THIS SCENARIO A LITTLE UNCLEAR AFTER THAT...BUT IN
ANY CASE HIGH POPS APPEAR TO BE WARRANTED OVER NORTHERN AREAS
SUNDAY NIGHT AND MONDAY.

WHILE THE ACTUAL SFC FRONT WILL LIKELY WASH OUT DURING THIS
TIME...EXPECT A CONVECTIVE DRIVEN BOUNDARY TO BE SOMEWHERE OVER
THE FORECAST AREA MONDAY TO CONTINUE AS A FOCUS FOR ADDITIONAL
DEVELOPMENT. HEAVY RAINFALL POTENTIAL WILL NEED TO BE ADDRESSED AS
DETAILS BECOME MORE CLEAR DUE TO THE TROPICAL NATURE OF THE
AIRMASS RESIDING OVER THE AREA.

BOUNDARY SHOULD LIFT BACK NORTH BY TUESDAY AS ANOTHER POTENT UPPER
LOW MOVES INTO THE WESTERN STATES. THIS SYSTEM WILL BRING ANOTHER
CHANCE OF THUNDERSTORMS BY LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  78  91  73 /   0  10  10  60
FSM   92  74  93  76 /   0  10   0  10
MLC   91  77  91  74 /   0  10  10  20
BVO   92  77  90  69 /  10  10  20  70
FYV   88  72  89  71 /   0  10  10  20
BYV   89  71  90  72 /   0  10  10  20
MKO   91  73  90  73 /   0  10  10  30
MIO   92  77  90  72 /  10  10  10  70
F10   91  75  90  73 /   0  10  10  30
HHW   91  76  91  74 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jun 7, 6:18 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
618 AM CDT SAT JUN 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
618 AM CDT SAT JUN 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...9 AM.

DISCUSSION...
WIND SPEEDS WILL INCREASE QUICKLY AFTER SUNRISE WITH GUSTS OF
25 TO 35 MPH COMMON DURING MUCH OF THE DAY.  HIGH PROFILE
VEHICLES WILL BE NOTICEABLY IMPACTED ALONG EAST WEST ROADWAYS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF THE AREA SUNDAY
AFTERNOON...AND GRADUALLY EXPAND INTO A LARGE COMPLEX
BY SUNDAY EVENING.  THIS THUNDERSTORM COMPLEX WILL
LIKELY AFFECT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS SUNDAY NIGHT THROUGH MONDAY.  SEVERE WEATHER
AND HEAVY RAIN POTENTIAL WILL ACCOMPANY THIS WEATHER SYSTEM.

A BRIEF DRY PERIOD FOR MID WEEK IS FOLLOWED BY THE NEXT
STORM SYSTEM CURRENTLY TIMED FOR LATE WEEK.  THUNDERSTORM
CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:57 PM CDTRiver Flood WarningTSAMuskogee5 days
Jun 7, 9:07 AM CDTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more10 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.